MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR DRAW ROD FOR RESCUE SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US AVIATOR DRAW ROD FOR RESCUE SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48770905B
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the surgeon was trying to unscrew the draw rod from the screw, the threads on draw rod broke off.The broken fragment remained in the screw, which remains implanted in the patient.There are no reports of adverse consequences to the patient.
 
Additional Manufacturer Narrative
Lot # 152425.Result: device was confirmed to have its tip fractured as reported.The tip remained in the screw which was left in the patient.No adverse consequences were reported at this time.Manufacturing history was reviewed and no issues were identified.The device was used 100s of times and the device was found to be about 3 years old at the time of the event.The instruments ifu states that the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.The most likely root cause is normal wear and tear due to the device's extended use.
 
Event or Problem Description

Brand Name
AVIATOR DRAW ROD FOR RESCUE SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7430697
Report Number0009617544-2018-00082
Device Sequence Number16411005
Product Code LXH
UDI-Device Identifier07613327276886
UDI-Public(01)07613327276886
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48770905B
Device Catalogue Number48770905B
Device Lot Number152425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer05/31/2018
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1